Alert archive / California / Wind Advisories in 2014
Wind Advisory 44, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 22, 2014, 1:35 PM PDT for Riverside County, California. It took effect at Jun 22, 2014, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2014, 1:35 PM PDT (20:35 UTC)
- In effect from
- Jun 22, 2014, 2:00 PM PDT
- Expired
- Jun 22, 2014, 11:06 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS76 KSGX 222035 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 135 PM PDT SUN JUN 22 2014 ...GUSTY WEST WINDS FOR PORTIONS OF THE COACHELLA VALLEY THROUGH LATE TONIGHT... .A WEAK DISTURBANCE WILL SLOWLY MOVE ACROSS SOUTHERN CALIFORNIA THROUGH TONIGHT...BRINGING LOCALLY STRONG AND GUSTY WEST WINDS TO PORTIONS OF THE COACHELLA VALLEY THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL BE THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS NORTH OF INTERSTATE 10. SOME GUSTY WINDS WILL ALSO BE POSSIBLE ALONG HIGHWAY 111. CAZ061-230500- /O.NEW.KSGX.WI.Y.0044.140622T2100Z-140623T1000Z/ COACHELLA VALLEY- 135 PM PDT SUN JUN 22 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 55 MPH. LOCAL GUSTS UP TO 65 MPH. * TIMING...WINDS INCREASING THIS AFTERNOON AND EVENING...THEN DECREASING LATE TONIGHT. * LOCATION...AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AS WELL AS NORTH OF INTERSTATE 10. LOCALLY GUSTY CONDITIONS NEAR HIGHWAY 111 TOO. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10 AND HIGHWAY 111. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
2 follow-up statements
219 WWUS76 KSGX 230341 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 841 PM PDT SUN JUN 22 2014 ...GUSTY WESTERLY WINDS FOR PORTIONS OF THE COACHELLA VALLEY THROUGH LATE TONIGHT... .A WEAK DISTURBANCE WILL SLOWLY MOVE ACROSS SOUTHERN CALIFORNIA THROUGH TONIGHT...BRINGING LOCALLY STRONG WESTERLY WINDS TO PORTIONS OF THE COACHELLA VALLEY. THE STRONGEST WINDS WILL BE THROUGH AND BELOW THE SAN GORGONIO PASS...AS WELL AS NORTH OF INTERSTATE 10. SOME GUSTY WINDS WILL ALSO BE POSSIBLE ALONG HIGHWAY 111. CAZ061-231000- /O.CON.KSGX.WI.Y.0044.000000T0000Z-140623T1000Z/ COACHELLA VALLEY- 841 PM PDT SUN JUN 22 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. * WINDS...AREAS OF WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 45 MPH. LOCALLY STRONGER GUSTS BELOW THE SAN GORGONIO PASS. * TIMING...THROUGH LATE EVENING...THEN DECREASING LATE TONIGHT. * LOCATION...THROUGH AND BELOW THE SAN GORGONIO PASS...NORTH OF INTERSTATE 10...AND NEAR HIGHWAY 111. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
703 WWUS76 KSGX 230606 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1106 PM PDT SUN JUN 22 2014 ...DECREASING WINDS FOR THE COACHELLA VALLEY... CAZ061-230715- /O.CAN.KSGX.WI.Y.0044.000000T0000Z-140623T1000Z/ COACHELLA VALLEY- 1106 PM PDT SUN JUN 22 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. AREAS OF WEST TO NORTHWEST WINDS ALONG AND NORTH AND EAST OF INTERSTATE 10 OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL GRADUALLY DIMINISH OVERNIGHT. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 22, 1:25 PM PDT, 10 minutes earlier.
Area forecast discussion, Jun 22, 1:25 PM PDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 125 PM PDT SUN JUN 22 2014 .SYNOPSIS... COOLER CONDITIONS AND STRONGER ONSHORE WILL CONTINUE ACROSS THE SOUTHLAND...AS A WEAK DISTURBANCE MOVES INLAND ACROSS THE REGION. ALTHOUGH THE WEATHER ON MONDAY WILL BE VERY SIMILAR TO TODAY...A WARMING TREND WILL DEVELOP FOR TUESDAY...AS A TRANSITORY RIDGE BUILDS OVER THE REGION. ANOTHER TROUGH WILL THEN MOVE INLAND ACROSS THE WEST FOR THE LATTER PART OF THE WORK WEEK...WITH STRONGER ONSHORE FLOW...COOLER CONDITIONS...A DEEPER MARINE LAYER...AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS DEVELOPING. WARMER CONDITIONS WILL RETURN BY NEXT WEEKEND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY SHOWS A BROAD TROUGH OVER THE WEST COAST THIS AFTERNOON...WITH ONE DISTURBANCE MOVING SLOWLY INLAND ACROSS SOUTHERN CALIFORNIA AND ANOTHER MOVING INLAND ACROSS THE PACIFIC NORTHWEST. AS A RESULT...COOLER CONDITIONS ARE PREVAILING ACROSS THE SOUTHLAND TODAY...WITH TEMPERATURES RUNNING UP TO 8 DEGREES COOLER. THE ONSHORE PRESSURE GRADIENTS ARE ALSO TRENDING ABOUT A MB STRONGER THAN THOSE AT THIS TIME YESTERDAY...WITH THE SAN DIEGO TO DAGGETT GRADIENT UP TO 7.2 MBS. THE LOCAL WRF SHOWS THAT THE 850 MB AND 30 AGL WINDS WILL BE SIMILAR TO OR SLIGHTLY STRONGER THAN YESTERDAY...AT 30 TO 40 KTS. FOR THIS REASON...THINK THAT SOME LOCALLY GUSTY WINDS WILL LIKELY DEVELOP ACROSS THE MOUNTAINS AND DESERTS THIS AFTERNOON AND EVENING...WITH THE STRONGEST WINDS OCCURRING THROUGH AND BELOW THE FAVORED PASSES AND CANYONS. IN FACT...WILL ISSUE A WIND ADVISORY FOR THE COACHELLA VALLEYS...WHERE LOCALLY GUSTY WINDS WILL LIKELY DEVELOP DOWNSTREAM OF THE BANNING PASS AND NORTH OF INTERSTATE 10. OTHERWISE...EXPECT A PLEASANT EVENING ACROSS THE REGION...WITH THE MARINE LAYER PUSHING INLAND LATER THIS AFTERNOON AND EVENING. THE MODELS ARE SHOWING THE MARINE LAYER DEEPENING A BIT MORE TONIGHT...AS ANOTHER EDDY DEVELOPS OVER THE BIGHT. FOR THIS REASON...EXPECT MORE WIDESPREAD COVERAGE TONIGHT ACROSS THE INLAND VALLEYS AND INLAND EMPIRE...WITH SOME PATCHY FOG POSSIBLE IN THE VALLEYS. OTHERWISE...EXPECT TOMORROW TO BE VERY SIMILAR TO TODAY...WITH ONLY MINOR FLUCTUATIONS IN THE TEMPERATURES. A RELATIVELY FLAT TRANSITORY RIDGE WILL EXPAND ACROSS SOUTHERN CALIFORNIA ON TUESDAY...BRINGING SOME WARMER CONDITIONS TO THE REGION ONCE AGAIN. HOWEVER...THIS WARMING WILL BE BRIEF...AS MODELS SHOWS ANOTHER TROUGH OF LOW PRESSURE MOVING INLAND ACROSS THE WEST COAST ON THURSDAY AND FRIDAY. THERE ARE STILL QUITE A FEW MODEL DIFFERENCES WITH THIS TROUGH...RANGING FROM TIMING TO THE STRENGTH. FOR NOW...THINK THAT WEDNESDAY WILL BE SIMILAR TO TUESDAY OR SLIGHTLY COOL. THE ONSHORE FLOW WILL THEN INCREASE ON THURSDAY AND FRIDAY...WITH THE MARINE LAYER DEEPENING SOMEWHERE BETWEEN 3500 AND 5000 FEET. THIS MEANS THAT AREAS WEST OF THE MOUNTAINS WILL SEE LOW CLOUDS BANKED UP WELL INTO THE COASTAL FOOTHILLS THESE DAYS. THERE IS STILL A CHANCE FOR SOME DRIZZLE THURSDAY NIGHT AND FRIDAY...BUT MODELS ARE STILL BACKING OFF THAT IDEA. OTHERWISE...EXPECT COOLER CONDITIONS TO DEVELOP THESE DAYS...WITH GUSTY WEST WINDS DEVELOPING IN THE MOUNTAINS AND DESERTS THESE DAYS. HIGH PRESSURE WILL THEN BRING WARMER CONDITIONS TO THE SOUTHLAND FOR NEXT WEEKEND. && .AVIATION... 222015Z...COAST/VALLEYS...PATCHY STRATUS WILL OCCUR ALONG THE SOUTHERN SAN DIEGO COUNTY COAST THIS AFTERNOON...WITH MOSTLY CLEAR SKIES AND UNRESTRICTED VIS ELSEWHERE. STRATUS WILL SPREAD TO COASTAL AIRPORTS 00Z-04Z AND EVENTUALLY 25-30 MILES INLAND BY 12Z. BASES WILL BE 1400-1800 FT MSL WITH TOPS TO 2100 FT MSL WITH AREAS OF VIS 3-5 MI IN THE VALLEYS AND LOCAL VIS BELOW 3 MI WHERE CLOUDS OBSCURE THE TERRAIN. KONT WILL LIKELY HAVE A CIG FOR A FEW HOURS LATE TONIGHT AND EARLY MONDAY. MOST AREAS WILL CLEAR 15-17Z MONDAY. MOUNTAINS/DESERTS...GUSTY SFC WINDS FROM THE WEST WILL INCREASE AGAIN THIS AFTERNOON AND EVENING. WINDS 15-25 KT WITH LOCAL GUSTS TO 45 KT WILL OCCUR 21Z TODAY THROUGH 12Z MONDAY ALONG THE DESERT SLOPES OF THE MOUNTAINS...ADJACENT FOOTHILLS...AND EAST OF PASSES...INCLUDING THE FAR N PART OF THE COACHELLA VALLEY...WITH ASSOCIATED MODERATE UP/DOWNDRAFTS AND LLWS. OTHERWISE...MOSTLY CLEAR SKIES WILL UNRESTRICTED VIS WILL CONTINUE THROUGH MONDAY. && .MARINE... 100 PM...NO HAZARDOUS MARINE WEATHER CONDITIONS THROUGH THURSDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...WIND ADVISORY UNTIL 3 AM PDT MONDAY FOR THE COACHELLA VALLEY. PZ...NONE. && PUBLIC...PALMER AVIATION/MARINE...MAXWELL
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.